Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What causes disorientation and anxiety with Hashimoto's disease?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2004
Answered : 3044 Questions
Question
why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I can't even leave my house because it just makes it worse I been off the Klonopin for 4 months you would figure I would feel better but I'm not I'm feeling worse I'm also getting aderbal rushes a lot
Tue, 15 May 2018 in Brain and Spine
 
 
Answered by Dr. Olsi Taka 46 minutes later
Brief Answer:
It is a common manifestation of anxiety.

Detailed Answer:
Hello again and thanks for coming again to HealthcareMagic. I am sorry you still aren't feeling well.

Feeling disoriented is a very common symptom with anxiety. That is as anxiety affects concentration and also the associated panic leads to dissociation as a protection mechanism.
It is good to have gone off Klonopin as it is not suitable for long term anxiety treatment (develops dependence and tolerance), should be used only short term, but on the other hand since yours is a seemingly chronic issue you seem not to be taking anything to handle anxiety and as a result suffering all the symptoms of the anxiety disorder, without anything to help you.
You should start antianxiety medication. The first choice medications for long term anxiety treatment are antidepressants, like amitriptyline or SSRIs like escitalopram. In addition it is important to start psychotherapy, cognitive behavioral therapy sessions will enable you to better deal with anxiety attacks.

I remain at your disposal for other questions.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor